|How Are We Doing?
Sep 20, 2004
First, please allow me to thank all of you for helping us, medically and emotionally.
My partner suffered from esophageal candidiasis in May this year where we found out for the first time his CD4 was 37 and viral load exceeding 500,000. Previously treatment naive, he started on Ziagen/Epivir/Sustiva. After 10 days, allergy to Ziagen was suspected. 12 days of total treatment suspension, he switched to Combivir/Sustiva. For the next 6 weeks, he suffered from 2 occasions of suspected Immune Reconstitution Syndrome, or mere immune hyperactivity to minor infections causing high fever. Prednisone was added for about 8 weeks. 10 weeks into treatment, all seems quite well. His latest lab shows CD4 to be 88, and viral load dropped to 300. Can you tell us whether we are on track with the recovery? Or should the numbers look better? Many thanks!
Response from Dr. Sherer
Yes, it sounds like this response to therapy is 'on track', particularly since we don't know exactly how high above 500,000 the actual highest viral load was. A fall to 300 within 10 weeks is a greater than 3 log decline, and the CD4 increase is also appropriate for an optimal response. So you and your partner should do everything you can to keep adherent to all pills and doses and keep your doctor appointments, and, of course, ask his physician the same questions.
Undetectable but Tcells Dropping
- Acute Hiv And Stomach Symptoms
- Would Hpv Show Up In A Blood Test
- What Color Are Syphilis Sores?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- What Are My Chances Of Getting Chlamydia From Someone Who Already Has It?
- Viral Infection Throat And Shingles
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.